Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Taking Diclofenac for inflammation in toe. Pain in hip due to osteoarthritis. Need advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I am taking Diclofenac once a day with my morning meal (75 mg) to keep inflamation in my big toe (gaut) under control.It does the job.However,over the passed 3-4 weeks I have been ixperiencing pain in my right hip due
to the osteoarthritis giagnosed some years ago.I will have to have the hip replaced ASAP.However,since Diclofenac seems to help me to tolerate the pain,I wonder if I can keep on using it untill the operation,which I assume to take place within 2-4 months.May I have your opinion please? XXXXXXX
Posted Tue, 17 Sep 2013 in Bones, Muscles and Joints
Answered by Dr. Pavan Kumar Gupta 55 minutes later
Thanks for the query.
brief answer....Although can be used for 8 to 10 weeks regularly but it is avoided in elderly people.
detailed answer...
Diclofenac is a inflammation.
Although can be used for 8 to 10 weeks at a stretch but it is avoided in people who are elderly or people having heart,liver or kidney disease,have asthma,have peptic ulcer etc.
If you are absolutely healthy and don't have above mentioned problems,you may take it but after talking to your doctor.
I hope it helps however you may revert to me for any further query.
best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor